Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 14, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 25, 2013, 4:14 PM CDT for Bee County, Goliad County, Refugio County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2013, 4:14 PM CDT (21:14 UTC)
- Expired
- May 25, 2013, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Goliad County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 61 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WFUS54 KCRP 252114 TORCRP TXC025-175-391-252200- /O.NEW.KCRP.TO.W.0014.130525T2114Z-130525T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 414 PM CDT SAT MAY 25 2013 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN BEE COUNTY IN SOUTH TEXAS... SOUTH CENTRAL GOLIAD COUNTY IN SOUTH TEXAS... WEST CENTRAL REFUGIO COUNTY IN SOUTH TEXAS... * UNTIL 500 PM CDT * AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTH OF BLANCONIA...OR 8 MILES WEST OF WOODSBORO...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLANCONIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2843 9766 2846 9738 2819 9734 2817 9754 TIME...MOT...LOC 2114Z 171DEG 11KT 2827 9746 $$ GW
2 follow-up statements
128 WWUS54 KCRP 252129 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 429 PM CDT SAT MAY 25 2013 TXC025-175-391-252200- /O.CON.KCRP.TO.W.0014.000000T0000Z-130525T2200Z/ BEE-GOLIAD-REFUGIO- 429 PM CDT SAT MAY 25 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WEST CENTRAL REFUGIO...EXTREME SOUTH CENTRAL GOLIAD AND EAST CENTRAL BEE COUNTIES... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE DEEP ROTATION AND A REFLECTIVITY SIGNATURE INDICATING A POSSIBLE TORNADO. THIS SIGNATURE WAS LOCATED 6 MILES SOUTHWEST OF BLANCONIA...OR 10 MILES NORTHWEST OF WOODSBORO...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLANCONIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2825 9757 2843 9766 2846 9738 2827 9735 TIME...MOT...LOC 2128Z 173DEG 12KT 2833 9746 $$ GW
055 WWUS54 KCRP 252145 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 445 PM CDT SAT MAY 25 2013 TXC025-175-391-252154- /O.CAN.KCRP.TO.W.0014.000000T0000Z-130525T2200Z/ BEE-GOLIAD-REFUGIO- 445 PM CDT SAT MAY 25 2013 ...THE TORNADO WARNING FOR WEST CENTRAL REFUGIO...EXTREME SOUTH CENTRAL GOLIAD AND EAST CENTRAL BEE COUNTIES IS CANCELLED... THIS STORM HAS WEAKENED AND LOST ITS ROTATION AND RADAR SIGNATURE...SO THE WARNING HAS BEEN CANCELLED. * LOCATIONS IMPACTED INCLUDE... BLANCONIA... LAT...LON 2825 9757 2843 9766 2846 9738 2827 9735 TIME...MOT...LOC 2144Z 173DEG 12KT 2838 9747 $$ GW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 12:44 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 25, 12:44 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1244 PM CDT SAT MAY 25 2013 .DISCUSSION...UPDATE FOR 18Z AVIATION. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FOR EASTERN TAF SITES THIS AFTERNOON. LRD IS UNLIKELY...THOUGH NOT OUT OF THE QUESTION. EXPECT STRATUS DECK TONIGHT FOR ALL SITES...MVFR CONDITIONS. BY MID TO LATE MORNING TOMORROW VFR CONDITIONS SHOULD RETURN TO ALL SITES. THERE IS A SLIGHT CHANCE FOR SHOWERS AND STORMS TONIGHT AND TOMORROW...BUT CHANCE IS SMALL AND WILL NOT INCLUDE IN TAF AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 87 76 89 73 88 / 50 20 20 10 10 VICTORIA 86 73 89 71 88 / 50 20 20 10 10 LAREDO 91 76 93 76 97 / 30 20 20 10 10 ALICE 87 72 90 72 91 / 50 20 20 10 10 ROCKPORT 84 76 86 76 86 / 40 20 20 10 10 COTULLA 88 72 92 72 93 / 40 20 20 10 10 KINGSVILLE 87 74 90 73 90 / 50 20 20 10 10 NAVY CORPUS 84 76 85 76 86 / 40 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && PZ/83...AVIATION
Hazardous weather outlook, May 25, 12:03 PM CDT, 4 hours 11 minutes before
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
In the hours before
Special weather statement, May 25, 1:43 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 143 PM CDT SAT MAY 25 2013 TXZ229-251915- LA SALLE- 143 PM CDT SAT MAY 25 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF LOS ANGELES...OR 11 MILES SOUTHEAST OF DILLEY...MOVING NORTHWEST AT 10 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. GW
Local storm report, May 25, 2:11 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
211 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO NNE VICTORIA 28.82N 96.98W
05/25/2013 VICTORIA TX PUBLIC
PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
WAS NEAR LARKSPUR AND NARVARRO
&&
GWILKLocal storm report, May 25, 2:30 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 7 NE BEEVILLE 28.48N 97.67W
05/25/2013 4.00 INCH BEE TX LAW ENFORCEMENT
WATER OVER ROADWAY E59. MULTIPLE VEHICLE ACCIDENTS
REPORTED.
0945 AM FLASH FLOOD OAKVILLE 28.41N 98.06W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
PORTIONS OF I 37 BEING SHUT DOWN DUE TO WATER OVER
ROADWAY. NEAR OAKVILLE.
0950 AM FUNNEL CLOUD 6 N THREE RIVERS 28.55N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT. DID NOT SEE IT
TOUCH THE GROUND.
0956 AM FLASH FLOOD W THREE RIVERS 28.47N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT FLOODING EVACUATIONS WERE
TAKING PLACE AT TIPPS PARK JUST WEST OF THREE RIVERS ON
TX 72.
1017 AM FLASH FLOOD 5 N THREE RIVERS 28.54N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
I 37 CLOSED NORTH AND SOUTH BOUND NEAR MILE MARKER 74. 4
FEET OF WATER OVER ROADWAY.
1200 PM FLOOD 10 WNW BERCLAIR 28.56N 97.69W
05/25/2013 GOLIAD TX LAW ENFORCEMENT
ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS
REPORTED BY SHERIFFS OFFICE.
0152 PM TORNADO NNE VICTORIA 28.82N 96.98W
05/25/2013 VICTORIA TX PUBLIC
PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
WAS NEAR LARKSPUR AND NARVARRO
&&
DVOGELSASpecial weather statement, May 25, 2:37 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 237 PM CDT SAT MAY 25 2013 TXZ234-252030- VICTORIA- 237 PM CDT SAT MAY 25 2013 ...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAK VILLAGE...OR 9 MILES SOUTHWEST OF VICTORIA...MOVING NORTH AT 15 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. A BRIEF FUNNEL CLOUD IS ALSO POSSIBLE WITH THIS STORM. IF A FUNNEL CLOUD IS SPOTTED...MOVE AWAY FROM WINDOWS AND STAY INDOORS. GW
Local storm report, May 25, 2:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TORNADO NNE VICTORIA 28.82N 96.98W
05/25/2013 VICTORIA TX PUBLIC
PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
WAS NEAR LARKSPUR AND NARVARRO
&&
DVOGELSALocal storm report, May 25, 2:54 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FUNNEL CLOUD 7 SW VICTORIA 28.75N 97.06W
05/25/2013 VICTORIA TX LAW ENFORCEMENT
NEAR MOODY STREET AND FM 1685
&&
DVOGELSAThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 92 min |
| May 25, 6:28 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 92 min |
| May 25, 6:48 AM CDT | Areal Flood Advisory | CRP | Duval | 87 min |
| May 25, 7:41 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 64 min |
| May 25, 8:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 91 min |
| May 25, 9:05 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 85 min |
| May 25, 9:18 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 87 min |
| May 25, 9:46 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 44 min |
| May 25, 10:28 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 92 min |
| May 25, 11:55 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 65 min |
| May 25, 1:58 PM CDT | Tornado Warning | CRP | Victoria | 32 min |
| May 25, 2:25 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 25, 2:53 PM CDT | Tornado Warning | CRP | Goliad, Refugio | 37 min |
| May 25, 3:09 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 36 min |
| May 25, 3:46 PM CDT | Areal Flood Advisory | CRP | Victoria | 59 min |
| May 25, 4:41 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.